Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having constipation. Took antibiotic for UTI. Now what can i do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
I am 28 and female. Currently having constipation, having not gone "#2" since morning of 11/21. Also concurrently had UTI 11/20 which is now relieved with antibiotics finished 11/23. Please help with how I should proceed; it's highly unusual for me to not go to the bathroom after 5 days (I feel well hydrated and I am not eating unusually large portions... even at Thanksgiving! I promise!)
Posted Sun, 16 Dec 2012 in Constipation
Answered by Dr. Raju A.T 1 hour later

Thanks for your query.

Constipation with no passage of stools for 5 days is something which needs examination by a surgeon.

Since you had history of taking antibiotics which sometimes can upset the intestines and their motility, I suggest you to take a spoon of Psyllium husk or Castor oil in the night after food. The husk will help you by forming bulk of stools and relieve constipation, the oil acts as a lubricant and aid passage of stools.

If the above method fails then there is need for you to be examined. If no structural or cause for mechanical obstruction is found then the doctor may prescribe a laxative or plan for an enema if necessary to relieve the constipation.

Hope I answered your query. Let me know if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor